MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Fracture (1260); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment occurred resulting in a fractured stent and patient surgery.The 99% stenosed target lesion was located in a heavily calcified and little to non tortuous lesion located in the right leg.A 7 french 45cm non bsc sheath and an amplatz super stiff 260 guidewire were advanced via a contralateral approach.The lesion was pre-dilated.A 6x200x130 innova¿ stent was advanced and deployment was initiated.The stent deployed to approximately 10-20mm and deployment stopped.The physician attempted to remove the stent and delivery system together as one unit.The deployed section of the stent that was apposed to the vessel wall elongated and subsequently fractured in the removal process.A portion of the stent was caught on the sheath and broke off inside the vessel.The remainder of the stent that was contained inside the delivery device was removed.The patient was then sent to surgery to remove the fractured stent and an arterial bile patch.There were no further patient complications.The surgery was successful and the patient was in stable condition post surgery.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: an innova self-expanding stent delivery system (sds) was returned and the outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The mid-shaft showed no damage.The stent was returned in the device; however, it was partially deployed approximately 8mm from the markerband and fractured.The pull handle was loose in the device, which is an indication of the mid-shaft coming detached from the retainer clip.The handle was opened to inspect for further damage and it was noticed that the mid-shaft was detached from the retainer clip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment occurred resulting in a fractured stent and patient surgery.The 99% stenosed target lesion was located in a heavily calcified and little to non tortuous lesion located in the right leg.A 7 french 45cm non bsc sheath and an amplatz super stiff 260 guidewire were advanced via a contralateral approach.The lesion was pre-dilated.A 6x200x130 innova stent was advanced and deployment was initiated.The stent deployed to approximately 10-20mm and deployment stopped.The physician attempted to remove the stent and delivery system together as one unit.The deployed section of the stent that was apposed to the vessel wall elongated and subsequently fractured in the removal process.A portion of the stent was caught on the sheath and broke off inside the vessel.The remainder of the stent that was contained inside the delivery device was removed.The patient was then sent to surgery to remove the fractured stent and an arterial bile patch.There were no further patient complications.The surgery was successful and the patient was in stable condition post surgery.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6842829
Report Number2134265-2017-08827
Device Sequence Number761188
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191231(10)20109861
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20109861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR 45CM TERUMO DESTINATION SHEATH; GUIDEWIRE: BSC AMPLATZ SUPER STIFF 260
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR